Alert archive / Minnesota / Frost Advisories in 2025
Frost Advisory 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at Oct 7, 2025, 2:20 AM CDT for 20 counties in Minnesota; Pepin County, Pierce County, Saint Croix County, Wisconsin. It took effect at Oct 8, 2025, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2025, 2:20 AM CDT (07:20 UTC)
- In effect from
- Oct 8, 2025, 2:00 AM CDT
- Expired
- Oct 8, 2025, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
All 23 counties
Anoka County, MN, Carver County, MN, Dakota County, MN, Douglas County, MN, Goodhue County, MN, Hennepin County, MN, Kandiyohi County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Pope County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Washington County, MN, Wright County, MN, Pepin County, WI, Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 12 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.3 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
196 WWUS73 KMPX 070720 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 220 AM CDT Tue Oct 7 2025 MNZ042>045-050-052-053-WIZ014>016-025-027-028-071930- /O.CON.KMPX.FZ.W.0001.251008T0500Z-251008T1300Z/ Todd-Morrison-Mille Lacs-Kanabec-Benton-Isanti-Chisago-Polk- Barron-Rusk-Dunn-Chippewa-Eau Claire- Including the cities of Mora, Chippewa Falls, Cambridge, Osceola, Eau Claire, Rice Lake, Long Prairie, Menomonie, Ladysmith, Princeton, Little Falls, Sauk Rapids, and Center City 220 AM CDT Tue Oct 7 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...In Minnesota, Benton, Morrison, Todd, Chisago, Isanti, Kanabec, and Mille Lacs Counties. In Wisconsin, Barron, Polk, Rusk, Chippewa, Dunn, and Eau Claire Counties. * WHEN...From midnight tonight to 8 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ041-048-049-051-061-063-WIZ023-024-026-071930- /O.NEW.KMPX.FR.Y.0004.251008T0700Z-251008T1300Z/ Douglas-Pope-Stearns-Sherburne-Anoka-Washington-St. Croix-Pierce- Pepin- Including the cities of St Cloud, Stillwater, Glenwood, River Falls, Durand, Alexandria, Elk River, Hudson, and Blaine 220 AM CDT Tue Oct 7 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...In Minnesota, Sherburne, Stearns, Anoka, Washington, Douglas, and Pope Counties. In Wisconsin, Pepin, Pierce, and St. Croix Counties. * WHEN...From 2 AM to 8 AM CDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Dunleavy
2 follow-up statements
873 WWUS73 KMPX 071837 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 137 PM CDT Tue Oct 7 2025 MNZ042>045-050-052-053-WIZ014>016-025-027-028-081300- /O.CON.KMPX.FZ.W.0001.251008T0500Z-251008T1300Z/ Todd-Morrison-Mille Lacs-Kanabec-Benton-Isanti-Chisago-Polk- Barron-Rusk-Dunn-Chippewa-Eau Claire- Including the cities of Long Prairie, Mora, Menomonie, Ladysmith, Cambridge, Little Falls, Chippewa Falls, Center City, Osceola, Rice Lake, Eau Claire, Princeton, and Sauk Rapids 137 PM CDT Tue Oct 7 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...In Minnesota, Benton, Morrison, Todd, Chisago, Isanti, Kanabec, and Mille Lacs Counties. In Wisconsin, Barron, Polk, Rusk, Chippewa, Dunn, and Eau Claire Counties. * WHEN...From midnight tonight to 8 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ057>060-062-066>070-076>078-085-081300- /O.EXA.KMPX.FR.Y.0004.251008T0700Z-251008T1300Z/ Kandiyohi-Meeker-Wright-Hennepin-Ramsey-McLeod-Sibley-Carver- Scott-Dakota-Le Sueur-Rice-Goodhue-Steele- Including the cities of Red Wing, Le Sueur, Gaylord, Faribault, St Paul, Owatonna, Monticello, Willmar, Minneapolis, Chaska, Litchfield, Victoria, Hastings, Shakopee, Chanhassen, and Hutchinson 137 PM CDT Tue Oct 7 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Kandiyohi, McLeod, Meeker, Sibley, Wright, Carver, Dakota, Hennepin, Ramsey, Scott, Le Sueur, Rice, Steele, and Goodhue Counties. * WHEN...From 2 AM to 8 AM CDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ041-048-049-051-061-063-WIZ023-024-026-081300- /O.CON.KMPX.FR.Y.0004.251008T0700Z-251008T1300Z/ Douglas-Pope-Stearns-Sherburne-Anoka-Washington-St. Croix-Pierce- Pepin- Including the cities of St Cloud, Blaine, Glenwood, Hudson, River Falls, Alexandria, Durand, Stillwater, and Elk River 137 PM CDT Tue Oct 7 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...In Minnesota, Sherburne, Stearns, Anoka, Washington, Douglas, and Pope Counties. In Wisconsin, Pepin, Pierce, and St. Croix Counties. * WHEN...From 2 AM to 8 AM CDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ BPH
300 WWUS73 KMPX 080158 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 858 PM CDT Tue Oct 7 2025 MNZ042>045-050-052-053-WIZ014>016-025-027-028-081300- /O.CON.KMPX.FZ.W.0001.251008T0500Z-251008T1300Z/ Todd-Morrison-Mille Lacs-Kanabec-Benton-Isanti-Chisago-Polk- Barron-Rusk-Dunn-Chippewa-Eau Claire- Including the cities of Osceola, Eau Claire, Little Falls, Cambridge, Long Prairie, Mora, Princeton, Chippewa Falls, Ladysmith, Rice Lake, Center City, Sauk Rapids, and Menomonie 858 PM CDT Tue Oct 7 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...In Minnesota, Benton, Morrison, Todd, Chisago, Isanti, Kanabec, and Mille Lacs Counties. In Wisconsin, Barron, Polk, Rusk, Chippewa, Dunn, and Eau Claire Counties. * WHEN...From midnight tonight to 8 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ041-048-049-051-057>063-066>070-076>078-085-WIZ023-024-026-081300- /O.CON.KMPX.FR.Y.0004.251008T0700Z-251008T1300Z/ Douglas-Pope-Stearns-Sherburne-Kandiyohi-Meeker-Wright-Hennepin- Anoka-Ramsey-Washington-McLeod-Sibley-Carver-Scott-Dakota-Le Sueur-Rice-Goodhue-Steele-St. Croix-Pierce-Pepin- Including the cities of Glenwood, St Cloud, Red Wing, Durand, St Paul, Chanhassen, Faribault, Le Sueur, Elk River, Hastings, Owatonna, Blaine, Monticello, Gaylord, River Falls, Minneapolis, Shakopee, Chaska, Victoria, Hudson, Alexandria, Litchfield, Hutchinson, Stillwater, and Willmar 858 PM CDT Tue Oct 7 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Portions of central, east central, south central, southeast, and west central Minnesota and west central Wisconsin. * WHEN...From 2 AM to 8 AM CDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TDH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Oct 7, 12:11 AM CDT, 2 hours 9 minutes earlier. Its key messages:
- First freeze of the Fall season possible across portions of central MN/western WI Tuesday night into Wednesday morning.
- Frost likely Wednesday morning.
- Temperatures rebound into the 70s later this week.
Area forecast discussion, Oct 7, 12:11 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1211 AM CDT Tue Oct 7 2025
.KEY MESSAGES...
- First freeze of the Fall season possible across portions of
central MN/western WI Tuesday night into Wednesday morning.
- Frost likely Wednesday morning.
- Temperatures rebound into the 70s later this week.
&&
.DISCUSSION...
Issued at 238 PM CDT Mon Oct 6 2025
What a difference 24 hours can make! Early afternoon temperatures in
the upper 50s are running 15 to 20 degrees cooler than this time
yesterday. Sunday's cold front has continued to advance southeast,
with the latest position from roughly Milwaukee, WI to the Quad
Cities. Satellite and regional radar display a band of anafrontal
precipitation/cloud cover across Iowa/central WI. The majority
of the anafrontal precipitation will remain to the southeast of
our forecast area, however we've maintained slight chance PoPs
across southeastern MN where isolated sprinkles are possible.
Otherwise, the main focus in the short term is the stratus over
south central MN and it's impact on the temperature forecast.
Opted the lower highs a few degrees, however the general idea of
afternoon highs around 60 degrees or so remains on track.
Looking to the north, water-vapor imagery illustrates an upper-low
spinning over Manitoba. The eastward progression of the upper-
low will send a cold front to the southeast across the region
overnight. Visible satellite over southern Canada reveals cloud
cover associated with the front. It's this area of clouds that
is presenting a challenge for the low temperature forecast
through tomorrow morning. Opted to lean on the lower side of
guidance, which produced a forecast with lows in the upper 30s
north of I-94 and the lower 40s to the south. We may see patchy
frost develop across central MN/western WI, however the cloud
cover scenario and marginal temperature forecast are limiting
factors. For this reason, opted to hold off on a frost headline.
The upper-low will continue to move east of the Great Lakes heading
into tomorrow night. Expansive high pressure will promote light
winds and clear skies, which will set the stage for the coldest
morning of the work week. Latest NBM is looking better, however
still felt it was too warm so went ahead and lowered temperatures
towards NBM25 across central MN/western WI. As a result, sub-
freezing temperatures are looking very possible across our
northern tier of counties against WFO DLH. We've issued a Freeze
Watch for Tuesday night/Wednesday morning for our northern
counties extending from Todd (MN) to Rusk (WI). While only the
narrow strip is included in the Freeze Watch, it's looking
likely that a more expansive frost headline will eventually be
needed across our forecast area. Lows in the upper 20s/lower 30s
are forecast north of I-94. Morning lows in the mid to upper
30s can be expected elsewhere (Including the TC Metro).
The remainder of the work week will feature a warming trend in
response to the reestablishment of ridging over the northern CONUS.
Wednesday/Thursday high temperatures in the upper 60s are forecast
to climb into the 70s Friday-Sunday. While above normal, this
next warm-up will not be nearly as intense as this past weekend
was. Much of this period will be dry, though there are a few
periods when showers and storms are possible. The first window
for precipitation will be tied to the interaction of a weak mid-
level shortwave across the baroclinic zone that is forecast to
setup across the Upper Midwest Thursday afternoon. The best
chance for a shower or storm will be for communities located in
far eastern MN/western WI, though most areas aim to stay dry.
The next window for potential precipitation arrives later this
weekend into early next week as a more pronounced longwave
trough moves across the western CONUS. The newest NBM has 30-40
PoPs from late Saturday into Monday, which represents the wide
range of precipitation timing across the global guidance. Long
term guidance suggests that the upper-level pattern will remain
active, with perhaps more precipitation chances and mild air
heading into the middle of the month. This is supported by CPC's
8-14 day outlooks, which feature above normal temperatures and
precipitation across the Upper Midwest.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1206 AM CDT Tue Oct 7 2025
VFR is expected at all terminals through the period. Current
winds are light to calm, at or below 5kts. They will continue
to turn westerly through the day Tuesday and eventually pick up
(still at or below 10 kts) and become northerly. By Tuesday
night, winds will calm again and become easterly with clear
skies overhead.
KMSP...No additional concerns.
/OUTLOOK FOR KMSP/
WED...VFR. Wind S 5-15 kts.
THU...VFR. Wind S 10-15G25kts.
FRI...VFR. Wind S BCMG NW 5-10 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Freeze Watch from this evening through Wednesday morning for
Benton-Chisago-Isanti-Kanabec-Mille Lacs-Morrison-Todd.
WI...Freeze Watch from this evening through Wednesday morning for
Barron-Polk-Rusk.
&&
DISCUSSION...Strus
AVIATION...PVHazardous weather outlook, Oct 6, 2:51 PM CDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 251 PM CDT Mon Oct 6 2025 MNZ041-047>049-051-054>070-073>078-082>085-091>093-WIZ023>028- 072000- Douglas-Stevens-Pope-Stearns-Sherburne-Lac Qui Parle-Swift- Chippewa-Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn- Pepin-Eau Claire- 251 PM CDT Mon Oct 6 2025 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...southwest Minnesota...west central Minnesota and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Frost is possible Tuesday night into Wednesday morning. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ042>045-050-052-053-WIZ014>016-072000- Todd-Morrison-Mille Lacs-Kanabec-Benton-Isanti-Chisago-Polk- Barron-Rusk- 251 PM CDT Mon Oct 6 2025 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota and northwest Wisconsin. .DAY ONE...Tonight. Patchy frost is possible across central Minnesota and western Wisconsin tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Sub-freezing temperatures are likely Tuesday night into Wednesday morning. A Freeze Watch is in effect. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. Strus
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 1:51 AM CDT | Freeze Warning | MPX | Benton, Chisago, Isanti, Kanabec, Mille Lacs, Morrison and 1 more | 30 hr |
Nearby
Frost Advisories in Minnesota, 2025Frost Advisories in Wisconsin, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.